Successful management of suspected minoxidil toxicosis in a cat following accidental dermal exposureopen access
- Song, Joong-Hyun; Kim, Sung-Yong; Moon, Jong-Hyun; Jung, Dong-In
- Issue Date
- CZECH ACADEMY AGRICULTURAL SCIENCES
- dopamine; echocardiography; norepinephrine; radiography; ultrasonography
- VETERINARNI MEDICINA, v.67, no.6, pp.323 - 329
- Journal Title
- VETERINARNI MEDICINA
- Start Page
- End Page
- Minoxidil was originally introduced as a potent vasodilator, but is now widely used as a topical treatment for human alopecia. A 4-year-old neutered male Norwegian Forest cat presented with a 2-day history of anorexia, lethargy, and dyspnoea. A physical examination revealed hypothermia, tachypnoea, hypotension, and bilateral pulmonary crackles. The radiographs revealed pulmonary oedema and pleural effusions. The hypotension and pleural effusions exacerbated despite the supportive therapy, and the underlying cause remained undetermined. A further medical inquiry revealed the cat had been exposed to a topical minoxidil solution 3 days before admission. Accordingly, minoxidil toxicosis was managed using both i.v. fluids and vasopressors. Dopamine and norepinephrine were infused for 3 days to normalise the patient's blood pressure and related clinical signs. The cat recovered fully and was discharged 6 days after the minoxidil exposure. This is the first report on the successful management of minoxidil toxicosis in a cat. To broaden our knowledge of minoxidil toxicosis in cats, we have also described the serial changes in the clinical findings of this cat over the treatment period. Furthermore, on the basis of the experience gained from this case, we suggest an optimised management plan for future cases of feline minoxidil toxicosis.
- Files in This Item
- There are no files associated with this item.
- Appears in
- 수의과대학 > Department of Veterinary Medicine > Journal Articles
Items in ScholarWorks are protected by copyright, with all rights reserved, unless otherwise indicated.